Efferalgan suppositories contain paracetamol, which blocks cyclooxygenase (COX)-1 and COX-2 mainly in the CNS, affecting the centers of pain and thermoregulation.
In inflamed tissues, cellular peroxidases neutralize the effect of paracetamol on COX, which explains the almost complete absence of anti-inflammatory effects.
The lack of blocking effect on prostaglandin synthesis in peripheral tissues means it has no negative effect on water-salt metabolism (sodium and water retention) and gastrointestinal mucosa.
Infectious diseases, Flu, Pain
- In children as an antipyretic for acute respiratory infections, flu, childhood infections, post-vaccination reactions and other infectious-inflammatory diseases accompanied by fever.
As an analgesic for pain syndrome of mild to moderate intensity, including headache, toothache, muscle pain, neuralgia, pain from injuries and burns.
1 suppository contains:
Paracetamol 80 mg;
Semisynthetic glycerides (solid fat) – 920 mg.
How to take, the dosage
The drug is used rectally. After releasing the suppository from the package, put it into the child’s anus (preferably after a purging enema or spontaneous bowel emptying). The average single dose of Efferalgana depends on the child’s body weight and is 15mg/kg body weight 4 times a day (every 4-6 hours). The maximum daily dose should not exceed 60 mg/kg of body weight.
In children with a body weight of 6 to 8 kg (age 3 to 5 months), 1 suppository (80 mg) 4 times a day every 4-6 hours.
In children with a body weight of 10 to 14 kg (age 6 months to 3 years), 1 suppository (150 mg) 4 times a day every 4-6 hours.
In children with a body weight of 20 to 30 kg (age 5 to 10 years), 1 suppository (300 mg) 4 times a day every 4-6 hours.
Regular intervals of 4 to 6 hours between suppositories should be observed.
Do not use more than 4 suppositories per day.
The duration of treatment:
In view of the possible local toxic effect, the use of suppositories more than 4 times a day is not recommended, the duration of use should be as short as possible: 3 days as an antipyretic and up to 5 days as a pain reliever.
In patients with chronic or compensated active liver disease, especially in patients with hepatocellular insufficiency, chronic alcoholism, chronic malnutrition (insufficient glutathione reserve in the liver) and dehydration daily dose should not exceed 3 g.
Phenytoin reduces the effectiveness of paracetamol and increases the risk of hepatotoxicity. Patients taking phenytoin should avoid frequent use of paracetamol, especially in high doses. Patients should be monitored to rule out hepatotoxicity.
Probenecid reduces the clearance of paracetamol by almost 2-fold by inhibiting its conjugation with glucuronic acid. With concomitant use, consideration should be given to reducing the dose of paracetamol.
Cautiousness should be observed when concomitant use of paracetamol and inducers of microsomal liver enzymes (e.g., ethanol, barbiturates, isoniazid, rifampicin, carbamazepine, anticoagulants, zidovudine, amoxycillin + clavulanic acid, phenylbutazone, tricyclic antidepressants).
Long-term use of barbiturates reduces the effectiveness of paracetamol.
Salicylamide increases the T1/2 of paracetamol.
The international normalized ratio (INR) should be monitored during and after concomitant use of paracetamol, (especially in high doses and/or for prolonged periods) and coumarins (e.g., warfarin), because paracetamol when taken at a dose of 4 g for at least 4 days may increase the effect of indirect anticoagulants.
The attending physician must be informed about the use of Efferalgan® when taking uric acid and blood glucose tests.
Consult a doctor before taking the drug.
When using the drug for more than a week, monitoring of liver function and peripheral blood counts is necessary.
Paracetamol taken in doses greater than those recommended can cause serious liver damage.
There is a risk of overdose in patients with liver disease, chronic alcoholism, chronic malnutrition (due to low glutathione stores in hepatocytes), and in patients receiving microsomal liver enzyme inducers.
To avoid the risk of overdose, concomitant administration of Efferalgan ® and other drugs containing paracetamol is not recommended.
Paracetamol may cause serious skin reactions such as acute generalized exanthematous pustulosis, Stevens-Johnson syndrome, toxic epidermal necrolysis, which may be fatal. At the first manifestation of rash or other hypersensitivity reactions the use of the drug should be discontinued.
- Severe liver dysfunction or decompensated liver disease in the active stage;
- Severe renal dysfunction;
- blood diseases;
- deficiency of the enzyme glucose-6-phosphate dehydrogenase;
- early infant age (less than 3 months);
- previous inflammation or bleeding in the rectum (contraindication related to the route of administration);
- high sensitivity to paracetamol, propacetamol hydrochloride (paracetamol prodrug) or other components of the drug.
The drug should be used with caution in impaired liver function, Gilbert syndrome, dehydration, hypovolemia, and anorexia, bulimia or cachexia (insufficient glutathione reserve in the liver).
Consult a physician before taking the drug.
In patients with impaired renal function, the time interval between doses of the drug should be at least 8 hours if creatinine clearance (CK) is less than 10 ml/min, at least 6 hours if CK is greater than or equal to 10 ml/min.
The drug should not be used if the child has diarrhea.
In rare cases nausea, vomiting, allergic reactions (skin rash, pruritus, urticaria, Quincke’s edema), rectal mucosa irritation, tenesmus are possible; anemia, thrombocytopenia, methemoglobinemia, leukopenia, neutropenia are extremely rare.
Hepatotoxic and nephrotoxic effects are possible with long-term use in high doses.
Symptoms: The signs of acute paracetamol poisoning are nausea, vomiting, anorexia, pain in the epigastric region, sweating, pale skin, appearing in the first 24 h after intake. Administration of paracetamol at a dose of 140 mg/kg body weight in children causes destruction of liver cells, leading to complete and irreversible hepatonecrosis, liver failure, metabolic acidosis, encephalopathy, which, in turn, may lead to coma and death.
In 12-48 hours after intake, increased levels of liver transaminases (ALT, ACT), lactate dehydrogenase and bilirubin may be observed with a simultaneous decrease in prothrombin levels. The clinical picture of liver damage is usually detected after 1 or 2 days and reaches a maximum after 3-4 days.
Treatment: If symptoms of poisoning occur, discontinuation of the drug and immediate hospitalization is recommended. Blood samples should be taken for initial determination of plasma paracetamol levels. Gastric lavage is carried out in case of oral drug intake, enterosorbents (activated charcoal, lignin hydrolysis), administration of antidote acetylcysteine (IV or oral) within 8 hours after drug intake. Acetylcysteine may be effective even 16 hours after overdose. Symptomatic treatment is also carried out.
Hepatic tests should be performed at the beginning of treatment and then every 24 h. In most cases liver transaminase activity normalizes within 1-2 weeks. Liver transplantation may be necessary in very severe cases.
Hepatotoxic and nephrotoxic effects are possible with prolonged use in high doses.
Efferalgan, Cefekon D, Paracetamol, Paracetamol for children, Paracetamol Renewal, Paracetamol, tablets 500 mg 10 pcs
|Conditions of storage|
In a dry, light-protected place at a temperature not exceeding 30 ºC.
UTSA SAS, France
Buy Efferalgan, rectal 80 mg 12 pcs with delivery to USA, UK, Europe and over 120 other countries.